Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 480, NWS Tulsa, OK

July 12, 2008Rogers County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jul 12, 2008, 4:54 PM CDT for Rogers County, Oklahoma. It was in force for 66 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2008, 4:54 PM CDT (21:54 UTC)
Expired
Jul 12, 2008, 6:00 PM CDT
In force
66 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Rogers County, OK

The radar

The Tulsa radar (KINX), 32 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 5:00 PM CDTHAIL 0.88E Oologah, OKNICKEL SIZE HAIL JUST EAST OF OOLOGAH

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 12, 3:40 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 9.9 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2008-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 336 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2008-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
336 J/kg
Mixed-layer CIN
-303 J/kg
Mixed-layer LCL
1270 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 122154
SVRTSA
OKC131-122300-
/O.NEW.KTSA.SV.W.0480.080712T2154Z-080712T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
454 PM CDT SAT JUL 12 2008

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL ROGERS COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 600 PM CDT

* AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR OOLOGAH...MOVING EAST AT 20
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...OOLOGAH...
  TALALA...FOYIL AND CHELSEA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3657 9543 3632 9542 3633 9581 3640 9581
      3640 9580 3643 9579 3644 9582 3654 9582
TIME...MOT...LOC 2154Z 269DEG 20KT 3644 9573

$$
3 follow-up statements
000 
WWUS54 KTSA 122211
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
511 PM CDT SAT JUL 12 2008

OKC131-122300-
/O.CON.KTSA.SV.W.0480.000000T0000Z-080712T2300Z/
ROGERS OK-
511 PM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ROGERS COUNTY...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR OOLOGAH...MOVING
EAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FOYIL...
BUSHYHEAD AND CHELSEA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3636 9543 3635 9581 3640 9581 3640 9580
      3643 9579 3644 9582 3649 9582 3657 9543
TIME...MOT...LOC 2211Z 281DEG 22KT 3641 9567

$$
000 
WWUS54 KTSA 122222
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT SAT JUL 12 2008

OKC131-122300-
/O.CON.KTSA.SV.W.0480.000000T0000Z-080712T2300Z/
ROGERS OK-
522 PM CDT SAT JUL 12 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR CENTRAL ROGERS COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL AND DAMAGING WINDS TO 70 MPH. THIS STORM WAS LOCATED NEAR
OOLOGAH...MOVING EAST AT 20 MPH.

SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...FOYIL...
BUSHYHEAD AND CHELSEA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3636 9543 3635 9581 3640 9581 3640 9580
      3643 9579 3644 9582 3648 9582 3657 9543
TIME...MOT...LOC 2222Z 283DEG 15KT 3639 9565

$$
000 
WWUS54 KTSA 122257
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
555 PM CDT SAT JUL 12 2008

OKC131-122305-
/O.EXP.KTSA.SV.W.0480.000000T0000Z-080712T2300Z/
ROGERS OK-
555 PM CDT SAT JUL 12 2008

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROGERS COUNTY EXPIRES
AT 600 PM CDT...

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN ROGERS COUNTY 
CONTINUES UNTIL 645 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF NORTHERN ROGERS COUNTY... 
THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE
FOR THAT AREA...BUT CONTINUES FOR SOUTHERN ROGERS COUNTY.

GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.

LAT...LON 3636 9543 3635 9581 3640 9581 3640 9580
      3643 9579 3644 9582 3648 9582 3657 9543
TIME...MOT...LOC 2255Z 283DEG 15KT 3636 9548

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:34 PM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jul 12, 3:34 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
334 PM CDT SAT JUL 12 2008

.DISCUSSION...
FLASH FLOOD WATCH..EXPANDED EAST INTO NORTHWEST
ARKANSAS FOR TONIGHT. THE COOL FRONTAL BOUNDARY
WILL PROGESS SOUTHEAST OVERNIGHT.  EXPECT A CAP
FAILURE BY LATE AFTERNOON.  INITIAL STORMS WILL
PRESENT A SEVERE POTENTIAL HOWEVER PRECIPITABLE
WATER VALUES GREATER THAN 2.0 AND NEAR 2.25 FOR
A FEW LOCATIONS...ANTICIPATE FAIRLY RAPID LARGE
MCS DEVELOPMENT. AREAS NORTHWEST OF KCQB - KFYV
SEEM MOST VULNERABLE..WHERE ABRFC GRIDDED FLASH
FLOOD GUIDANCE IS LOWEST..AND CONVECTION THREAT
HIGHEST. H7 DEW POINT TROPICAL. RAIN PRODUCTION
SHOULD NEAR MAXIMUM EFFICIENCY.

EXACTLY WHERE THE NORTH EDGE PRECIPITATION WILL
BE AT DAWN SUNDAY IS IN QUESTION. GFS SPEED TOO
QUICK SO RAISED POPS SOUTH I40. A DRY NORTHWEST
FLOW SHOULD PUSH FRONT  FAR ENOUGH SOUTH BEFORE
WASHING OUT.. TO KEEP OUR AREA DRY SUNDAY NIGHT
THROUGH TUESDAY.  H500 TURNING MORE SUMMER-LIKE
WITH MOST ACTION WELL NORTH FOR REST OF THE NEW
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   67  86  64  90 /  90  10   0   0
FSM   72  87  64  91 /  50  40  10   0
MLC   72  86  65  91 /  40  30  10   0
BVO   63  86  56  90 /  90  10   0   0
FYV   65  83  56  86 /  80  30   0   0
BYV   64  82  58  84 /  80  20   0   0
MKO   67  84  64  90 /  70  30  10   0
MIO   64  86  59  87 / 100  10   0   0
F10   67  84  64  90 /  60  30  10   0
HHW   74  88  66  90 /  20  40  20   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ067-OKZ068-OKZ069.

AR...FLASH FLOOD WATCH FROM 7 PM SATURDAY TO 7 AM SUNDAY FOR ARZ001-
     ARZ002-ARZ010-ARZ011.

&&

SHORT TERM...21
LONG TERM....21
Hazardous weather outlook, Jul 12, 1:10 PM CDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
110 PM CDT SAT JUL 12 2008

ARZ001-002-010-011-019-020-029-OKZ049-053>076-131000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT SAT JUL 12 2008

...HEAVY RAIN AND FLASH FLOODING POSSIBLE ACROSS NORTHEAST OKLAHOMA
   AND NORTHWEST ARKANSAS TONIGHT...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...LATE AFTERNOON.

FLASH FLOOD.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

HEAVY RAIN.
	RISK...ELEVATED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...THIS EVENING.

DISCUSSION...
A SLOW MOVING COLD FRONT WAS LOCATED JUST NORTH OF THE AREA THIS
AFTERNOON.  SOUTH OF THE FRONT THE ATMOSPHERE HAS BECOME MODERATELY
UNSTABLE WITH STRONG SURFACE HEATING. AS THE FRONT APPROACHES
...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP BY LATE
AFTERNOON OR EARLY EVENING ACROSS NORTHEAST OKLAHOMA WITH A
CONVECTIVE COMPLEX PUSHING SOUTHEAST INTO NORTHWEST ARKANSAS
OVERNIGHT. THE MAIN SEVERE THREAT WILL OCCUR LATE THIS AFTERNOON AND
EVENING WITH THE GREATEST THREAT ACROSS NORTHEAST OKLAHOMA.
DAMAGING DOWNBURST WINDS WILL BE POSSIBLE IN THE STRONGER STORMS
AND TO A LESSER EXTENT LARGE HAIL.

THE SEVERE THREAT WILL TRANSITION MORE TOWARDS A HEAVY RAIN AND
FLASH FLOOD THREAT OVERNIGHT. A MOIST ATMOSPHERE WILL LEAD TO
EFFICIENT RAIN PRODUCING THUNDERSTORMS...MAKING HEAVY RAINFALL A
CONCERN WITH THE SLOW MOVING FRONT. RAINFALL AMOUNTS ARE EXPECTED TO
BE GREATEST ACROSS NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS...WHERE
SOILS ARE VERY MOIST FROM RECENT RAINS. THE GREATEST RISK OF FLASH
FLOODING WILL BE NORTH OF A BRISTOW...WAGONER...WITTER LINE. REFER
TO THE FLASH FLOOD WATCH /OKCFFATSA/ FOR FURTHER INFORMATION.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...NO HAZARDS.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS WITH THE POTENTIAL FOR HEAVY RAIN WILL CONTINUE ACROSS
THE AREA ON SUNDAY MORNING BEFORE THE FRONT MOVES SOUTH OF THE
FORECAST AREA. A CHANCE FOR THUNDERSTORMS WILL CONTINUE AS THE FRONT
TRIES TO LIFT BACK NORTH AS A WEAK BOUNDARY. HIGH PRESSURE WILL
BUILD INTO THE REGION DURING THE MIDDLE PART OF THE WEEK WITH
DECREASING RAIN CHANCES.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Special weather statement, Jul 12, 4:46 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
446 PM CDT SAT JUL 12 2008

OKZ061-122215-
ROGERS OK-
446 PM CDT SAT JUL 12 2008

...SIGNIFICANT WEATHER ALERT...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 515 PM CDT
FOR THE FOLLOWING COUNTY...

IN NORTHEAST OKLAHOMA
     NORTHERN ROGERS

AT 446 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OOLOGAH...MOVING EAST AT 20 MPH. SOME LOCATIONS THAT WILL BE AFFECTED
BY THIS STORM INCLUDE...FOYIL...OOLOGAH...BUSHYHEAD...TALALA AND
CHELSEA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.

LAT...LON 3660 9542 3636 9543 3636 9581 3640 9581
      3640 9580 3643 9579 3644 9581 3660 9582
TIME...MOT...LOC 2146Z 254DEG 12KT 3646 9568

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 3:29 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 7 more24 hr
Jul 12, 4:46 PM CDTSpecial Weather StatementTSARogers29 min
Jul 12, 5:06 PM CDTSpecial Weather StatementTSAOsage24 min
Jul 12, 5:15 PM CDTSpecial Weather StatementTSAMayes45 min
Jul 12, 5:21 PM CDTFlash Flood WarningTSARogers8 hr
Jul 12, 5:32 PM CDTSevere Thunderstorm WarningTSATulsa26 min
Jul 12, 5:39 PM CDTSevere Thunderstorm WarningTSARogers66 min
Jul 12, 5:45 PM CDTSpecial Weather StatementTSAMayes30 min
Jul 12, 5:51 PM CDTAreal Flood AdvisoryTSAMayes114 min
Jul 12, 6:02 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes56 min
Jul 12, 6:33 PM CDTSpecial Weather StatementTSACraig, Nowata27 min
Jul 12, 6:38 PM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Delaware, Mayes67 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.